Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: I feel numb and detached on Zyprexa and Geodon SLS

Posted by Janelle on October 1, 2001, at 17:55:34

In reply to I feel numb and detached on Zyprexa and Geodon, posted by SLS on October 1, 2001, at 17:18:48

Hi Scott,

So sorry to hear that you have been feeling numb on three *major* A-C's. What a shame. I'm on Zyprexa, the first A-C my pdoc had me try and I lucked out in terms of it quieting my racing, jumping thoughts and related anxiety and helping me to sleep at night again, with minimal side effects.

The only thing I noticed was that for quite awhile, I had increased appetite, but I fought the cravings and didn't gain any weight. My appetite has gone back to *normal*, but that could be due to Lamictal, which supposedly decreases appetite! The Lamictal could be *balancing out* the Zyprexa!

But I digress ... what I wanted to share was that I didn't realize till I came OFF EffexorXR, that I was feeling numb and detached from everything around me while on even a very small dose of EffexorXR, which is an SRI A-D. About a week after I'd been totally off the EffexorXR, I felt like a veil of cloudiness and lack-of-feeling had lifted. My mind became clearer and I could *feel* again, I felt emotions (sadness, anger, happiness) that I knew I'd somehow *lost* but did not know what to attribute it to.

I have heard that SRI's can cause this numbing out kind of thin, but have never (until your case here!) heard of numbing/detachment being associated with an A-C. Of course, that's only me, perhaps there IS an association and I'm not aware of it.

I guess the person to discuss this with in detail is your pdoc. I can sure understand your being afraid that this might prevent you from taking a whole class of drugs that might otherwise be effective for you. Don't give up yet; there may be other A-C's out there which will not numb you, or you may have to fine tune the dosage of one.

Based on what you mentioned in this post and what I've read on here of people's experiences with Serzone (I always read the Serzone stuff because I was considering going on it, but am not considering it more), I'd say YES, what you've described sounds similar to what some people experience with Serzone. Apparently, Serzone can be *so* sedating to the point of numbing people out and making them feel like zombies.

I'm sorry you're so upset; I sure hope others on here can give you more definitive answers.
Good luck and let us know what you ultimately decide about taking or not taking an A-C.
-Janelle


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Janelle thread:80002
URL: http://www.dr-bob.org/babble/20010927/msgs/80005.html